Narrow Results Clear All
- Communication Improvement 1
- Education and Training 2
- Human Factors Engineering 3
- Quality Improvement Strategies 1
- Specialization of Care 1
- Technologic Approaches
Search results for ""
Vonfremd M, Ibanga I. ABC News.com. July 10, 2008.
Several infants in a neonatal unit at a Texas hospital received overdoses of heparin. Authorities are investigating whether the error contributed to the deaths of two infants.
ISMP Medication Safety Alert! Acute Care Edition. August 14, 2008;13:1-3.
This article reports on an overdose caused by improper label placement on a patient controlled analgesia (PCA) pump and provides recommendations for preventing pump-related medication errors.
Legislation/Regulation > Sentinel Event Alerts
Sentinel Event Alert. September 24, 2008;(41):1-4.
Anticoagulant therapies such as heparin and warfarin are considered high-alert medications, due to the high potential for patient harm if used improperly. They have been associated with adverse events in a variety of settings, including in hospitalized patients and outpatients, and ensuring the safety of patients receiving anticoagulants is a National Patient Safety Goal for 2008. This sentinel event alert issued by the Joint Commission discusses the root causes of anticoagulant-associated patient harm and recommends strategies for reducing errors, including implementation of a pharmacist-led anticoagulation service. Sentinel event alerts are intended to promote rapid implementation of patient safety strategies, and adherence to these recommendations is assessed on site visits by the Joint Commission.
Journal Article > Study
Danello SH, Maddox RR, Schaack GJ. Hosp Pharm. 2009;44:680-687, 696.